Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 78, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 27, 2015, 3:00 AM CDT for 4 counties in Texas. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2015, 3:00 AM CDT (08:00 UTC)
- Expired
- Apr 27, 2015, 4:00 AM CDT
- In force
- 60 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties DeWitt County, TX, Gonzales County, TX, Karnes County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 87 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 3:00 AM CDT | HAIL 1 | Falls City, TX | QUARTER SIZE HAIL OR LARGER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 1:27 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3577 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
245
WUUS54 KEWX 270800
SVREWX
TXC123-177-255-493-270900-
/O.NEW.KEWX.SV.W.0078.150427T0800Z-150427T0900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
300 AM CDT MON APR 27 2015
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN DEWITT COUNTY IN SOUTH CENTRAL TEXAS...
SOUTH CENTRAL GONZALES COUNTY IN SOUTH CENTRAL TEXAS...
CENTRAL KARNES COUNTY IN SOUTH CENTRAL TEXAS...
SOUTHEASTERN WILSON COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 400 AM CDT
* AT 300 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CESTOHOWA...
OR 7 MILES SOUTH OF KOSCIUSKO...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
KARNES CITY...YORKTOWN...POTH...KOSCIUSKO...RUNGE...FALLS CITY...
NORDHEIM...GILLETT...WESTHOFF...CESTOHOWA...PANA MARIA...COTTON
PATCH...NEW DAVY...HELENA...GRUENAU...HOBSON...ECLETO AND
PAWELEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR SOUTH CENTRAL
TEXAS.
LAT...LON 2888 9811 2912 9812 2921 9741 2892 9739
2892 9743 2886 9751
TIME...MOT...LOC 0800Z 264DEG 32KT 2900 9797
HAIL...<.75IN
WIND...60MPH
$$
CP4 follow-up statements
806
WWUS54 KEWX 270806
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
306 AM CDT MON APR 27 2015
TXC123-177-255-493-270900-
/O.CON.KEWX.SV.W.0078.000000T0000Z-150427T0900Z/
DEWITT TX-GONZALES TX-KARNES TX-WILSON TX-
306 AM CDT MON APR 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR SOUTHWESTERN DEWITT...SOUTH CENTRAL GONZALES...CENTRAL KARNES AND
SOUTHEASTERN WILSON COUNTIES...
AT 306 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CESTOHOWA...OR
NEAR KOSCIUSKO...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
KARNES CITY...YORKTOWN...KOSCIUSKO...RUNGE...FALLS CITY...NORDHEIM...
GILLETT...WESTHOFF...CESTOHOWA...PANA MARIA...COTTON PATCH...NEW
DAVY...HELENA...GRUENAU...HOBSON...ECLETO AND PAWELEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR SOUTH CENTRAL
TEXAS.
LAT...LON 2888 9805 2912 9804 2921 9741 2892 9739
2892 9743 2886 9751
TIME...MOT...LOC 0806Z 264DEG 32KT 2901 9791
HAIL...1.00IN
WIND...60MPH
$$
CP176
WWUS54 KEWX 270821
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
321 AM CDT MON APR 27 2015
TXC493-270830-
/O.CAN.KEWX.SV.W.0078.000000T0000Z-150427T0900Z/
WILSON TX-
321 AM CDT MON APR 27 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILSON COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR SOUTH CENTRAL
TEXAS.
LAT...LON 2894 9782 2913 9784 2921 9741 2892 9739
2892 9743 2886 9751
TIME...MOT...LOC 0820Z 265DEG 36KT 2901 9774
$$
TXC123-177-255-270900-
/O.CON.KEWX.SV.W.0078.000000T0000Z-150427T0900Z/
DEWITT TX-GONZALES TX-KARNES TX-
321 AM CDT MON APR 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR SOUTHWESTERN DEWITT...SOUTH CENTRAL GONZALES AND NORTHEASTERN
KARNES COUNTIES...
AT 320 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
RUNGE...OR 12 MILES NORTHEAST OF KARNES CITY...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
YORKTOWN...NORDHEIM...GILLETT...WESTHOFF...GRUENAU...ECLETO...COTTON
PATCH AND NEW DAVY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR SOUTH CENTRAL
TEXAS.
LAT...LON 2894 9782 2913 9784 2921 9741 2892 9739
2892 9743 2886 9751
TIME...MOT...LOC 0820Z 265DEG 36KT 2901 9774
HAIL...1.00IN
WIND...60MPH
$$
CP285
WWUS54 KEWX 270837
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
337 AM CDT MON APR 27 2015
TXC177-255-270846-
/O.CAN.KEWX.SV.W.0078.000000T0000Z-150427T0900Z/
GONZALES TX-KARNES TX-
337 AM CDT MON APR 27 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GONZALES AND
NORTHEASTERN KARNES COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
GONZALES AND KARNES COUNTIES. THEREFORE THE WARNING HAS BEEN
CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR SOUTH CENTRAL
TEXAS.
LAT...LON 2896 9765 2906 9766 2921 9741 2892 9739
TIME...MOT...LOC 0836Z 263DEG 33KT 2903 9756
$$
TXC123-270900-
/O.CON.KEWX.SV.W.0078.000000T0000Z-150427T0900Z/
DEWITT TX-
337 AM CDT MON APR 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR SOUTHWESTERN DEWITT COUNTY...
AT 336 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR YORKTOWN...
MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
YORKTOWN...COTTON PATCH...GRUENAU AND NEW DAVY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR SOUTH CENTRAL
TEXAS.
LAT...LON 2896 9765 2906 9766 2921 9741 2892 9739
TIME...MOT...LOC 0836Z 263DEG 33KT 2903 9756
HAIL...1.00IN
WIND...60MPH
$$
CP003
WWUS54 KEWX 270852
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
352 AM CDT MON APR 27 2015
TXC123-270902-
/O.EXP.KEWX.SV.W.0078.000000T0000Z-150427T0900Z/
DEWITT TX-
352 AM CDT MON APR 27 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DEWITT COUNTY
WILL EXPIRE AT 400 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR SOUTH CENTRAL
TEXAS.
LAT...LON 2896 9765 2906 9766 2921 9741 2892 9739
TIME...MOT...LOC 0851Z 264DEG 32KT 2903 9756
$$
CPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 2:16 AM CDT, 44 minutes earlier.
Area forecast discussion, Apr 27, 2:16 AM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 216 AM CDT MON APR 27 2015 .UPDATE... WE HAVE ALLOWED THE SEVERE THUNDERSTORM WATCH TO EXPIRE. THE LINE OF THUNDERSTORMS HAS MOVED EAST OF THE AREA AND SEVERE STORMS ARE NO LONGER EXPECTED IN THE AREA GENERALLY WEST OF I-35. THE TORNADO WATCH CONTINUES OVER THE SOUTH AND EAST AS THE LINE MOVES INTO THAT AREA. && .PREV DISCUSSION... /ISSUED 137 AM CDT MON APR 27 2015/ UPDATE... TO ISSUE TORNADO WATCH 125 FOR MUCH OF OUR SOUTHERN CWA. A LINE OF SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE TOWARD THE EAST THIS MORNING. WE HAVE SEEN STRONG LOW LEVEL ROTATION IN SOME OF THESE STORMS AND ISSUED SOME TORNADO WARNINGS. EXPECT THESE STORMS TO CONTINUE WITH A TORNADO THREAT UNTIL LATER THIS MORNING. PREV DISCUSSION... /ISSUED 1249 AM CDT MON APR 27 2015/ AVIATION... /06Z TAF UPDATE/ SQUALL LINE BEARING DOWN ON THE I-35 TERMINALS AT 36 KNOTS WILL HAVE THE PREVAILING WIND DIRECTION OUT OF TOLERANCE IN ABOUT 30 MINUTES. UPDATED TAFS WILL BE ISSUED SHORTLY TO ADD A PREVAILING WESTERLY TO NORTHWESTERLY DIRECTION AS WAS SHOWN IN THE EARLIER ISSUANCES. THUNDERSTORM GUSTS TO 40 KNOTS ARE POSSIBLE AND AN AIRPORT WEATHER WARNING IS LIKELY IN THE NEXT HALF HOUR AT KAUS. THE STORMS WILL PASS THROUGH RATHER QUICKLY AND IMPROVING CONDITIONS SHOULD DEVELOP BETWEEN 645 AND 730Z. SOME LINGERING MVFR CIGS ARE POSSIBLE AFTER THE STORMS CLEAR...BUT LATER UPDATES MAY SHOW THE LOWER CLOUDS TO BE VFR. SEVERAL HOURS OF VFR SKIES ARE EXPECTED FOR MONDAY...BUT A REINFORCING FRONT COULD BRING CIGS DOWN LATE MONDAY NIGHT. PREV DISCUSSION... /ISSUED 1135 PM CDT SUN APR 26 2015/ UPDATE... TO EXPAND THE SEVERE THUNDERSTORM WATCH TO MAVERICK AND ZAVALA COUNTIES. THE LINE OF THUNDERSTORMS MOVING THROUGH OUR WESTERN AREA IS EXPANDING TO THE SOUTH AND SEVERE STORMS MAY MOVE INTO NORTHERN MAVERICK AND ZAVALA COUNTIES DURING THE NEXT COUPLE OF HOURS. WE HAVE EXPANDED THE WATCH TO THOSE COUNTIES. WE WILL SEE HOW THINGS DEVELOP OVER THE NEXT FEW HOURS TO DETERMINE IF WE NEED TO EXPAND THE WATCH FARTHER EAST. NEW ZONES WILL BE OUT SHORTLY. PREV DISCUSSION... /ISSUED 1002 PM CDT SUN APR 26 2015/ UPDATE... SEVERE THUNDERSTORM WATCH CONTINUES ACROSS THE RIO GRANDE PLAINS SOUTHERN EDWARDS PLATEAU AND AREAS ALONG AND WEST OF I-35 CORRIDOR(THIS INCLUDES AUSTIN AND SAN ANTONIO METRO AREAS) THROUGH 2 AM MONDAY. LATEST IMAGES FROM AREA RADARS SHOW A LINE OF STRONG TO SEVERE STORMS EXTENDING FROM CENTRAL TEXAS SOUTHWESTWARD TO VAL VERDE COUNTY. THIS LINE WILL CONTINUE TO ADVANCE TO THE SOUTHEAST LATE THIS EVENING AND AFFECT THE I-35 CORRIDOR BY MIDNIGHT TONIGHT. THE MAIN THREATS ASSOCIATED WITH THESE STORMS WILL BE THUNDERSTORM DAMAGING WINDS UP TO 70 MPH AND LARGE HAIL UP TO 2 INCHES IN DIAMETER. HOWEVER...CAN NOT RULE AN ISOLATED TORNADO. THE LINE OF STORMS WILL CONTINUE TO PUSH TO THE SOUTHEAST AND AFFECT THE SOUTHEASTERN COUNTIES FROM 3 TO 5 AM MONDAY. SINCE THE LINE OF STORMS IS FORECAST TO QUICKLY MOVE ACROSS THE AREA...WIDESPREAD FLOODING IS NOT EXPECTED. HOWEVER...THERE IS A SLIGHT CHANCE FOR ISOLATED LOCALLY HEAVY RAIN ACROSS PORTIONS OF THE SOUTHEAST THAT COULD RESULT IN MINOR FLOODING ACROSS AREA ROADS...POOR DRAINAGE AREAS AND SMALL CREEKS. WEATHER CONDITIONS WILL IMPROVE FROM WEST TO EAST WITH SOME LINGERING SHOWER/THUNDERSTORM ACTIVITY ACROSS THE FAR EAST COUNTIES BY MID MORNING MONDAY. PREV DISCUSSION... /ISSUED 718 PM CDT SUN APR 26 2015/ AVIATION... /00Z TAF UPDATE/ ANOTHER ROUND OF STRONG TO SEVERE STORMS ARE EXPECTED TO IMPACT I-35 TERMINALS THIS EVENING. AHEAD OF THIS DEVELOPMENT A GRADUAL LOWERING INTO MVFR...THEN IFR CLOUDS SHOULD DEVELOP JUST BEFORE A BROKEN LINE OF CONVECTION MOVES INTO I-35. CONVECTIVE OUTFLOWS SHOULD OCCASIONALLY LIFT CIGS TO VFR NEAR THE STORMS...BUT WILL KEEP SKIES AT MAINLY IFR. IMPROVEMENTS INTO MVFR AND VFR ARE EXPECTED BETWEEN 12Z AND 15Z. MEANWHILE VFR SKIES AND A SUBTLE OVERNIGHT WIND SHIFT IS ALL THAT IS ACCOUNTED FOR AT DRT...AS MOST MODELS KEEP THE CONVECTION JUST TO THEIR NE. PREV DISCUSSION... /ISSUED 249 PM CDT SUN APR 26 2015/ ISOLATED SEVERE POTENTIAL THE REST OF THE AFTERNOON BECOMING MORE WIDESPREAD OVERNIGHT AS SEVERE LINE OF STORMS EXPECTED... SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)... FOR NOW THROUGH 7PM... SUPERCELLS ARE BEGINNING TO FIRE ALONG THE DRY LINE WHICH IS SPANNING FROM NEAR DEL RIO...EAST OF JUNCTION...AND NORTH INTO CENTRAL TEXAS. CONTINUED LOW LEVEL MOISTURE FLOW FROM THE SE AND A VERY UNSTABLE ENVIRONMENT WILL RESULT IN SUPERCELL DEVELOPMENT AS FAR SOUTH AS THE SOUTH EDWARDS PLATEAU THIS AFTERNOON. SATELLITE IMAGERY HAS BEEN INDICATING THE BEST INSTABILITY AND LOW LEVEL CONVERGENCE TO BE ISOLATED TO THE DRY LINE ITSELF...WHICH WAS WELL HANDLED IN THE 12Z NAM SOLUTIONS THIS MORNING. VISIBLE SATELLITE AND SURFACE ANALYSIS SHOWS CU DEVELOPMENT EXTENDING AS FAR SOUTH AS KERRVILLE AND THIS POINT NORTH AND EAST WILL BE THE FOCUS FOR ISOLATED SUPERCELL DEVELOPMENT THROUGH THE REST OF THE PEAK HEATING HOURS THIS AFTERNOON. IT IS DIFFICULT TO ASCERTAIN THE LIKELIHOOD OF DEVELOPMENT AS THE DRYLINE IS INTERACTING WITH THE MOIST MT AIR MASS RESULTING IN UNEVEN MIXING FROM NORTH TO SOUTH AND RESULTANT BULGING IN THE DRYLINE. IF ANY PARCELS ARE ABLE TO LIFT ABOVE THE BOUNDARY LAYER AND TAP INTO THE ELEVATED INSTABILITY AND STRONG MID LEVEL LAPSE RATES...VERY LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS COULD RAPIDLY DEVELOP. TORNADIC POTENTIAL WILL ALSO BE POSSIBLE FOR CELLS IN THE BETTER MOISTURE ENVIRONMENT FARTHER DISPLACED FROM THE DRY LINE. FOR 7PM THROUGH MIDNIGHT... UPPER LEVEL DIVERGENCE WILL INTENSIFY IN THE EXIT REGION OF THE UPPER LEVEL JET BEGINNING TO SPREAD INTO WEST CENTRAL TEXAS AND WILL INTERACT WITH THE DRYLINE...WHICH MAY SLIGHTLY RECEDE THIS EVENING. UPSCALE GROWTH TO A SEVERE MESOSCALE CONVECTIVE SYSTEM IS EXPECTED ALONG THE DRYLINE...WHICH SHOULD BE ROUGHLY WHERE IT IS CURRENTLY LOCATED...IF NOT 25 MILES OR SO FARTHER WEST AND BEGIN TO PROPAGATE EAST SOUTHEASTWARD. MIDNIGHT THROUGH 4AM... THE INTENSE SQUALL LINE SHOULD BEGIN IMPACTING THE NORTHERN ZONES INCLUDING THE AUSTIN METRO AREA BY MIDNIGHT OR 1AM WITH DAMAGING STRAIGHT LINE WINDS UP TO 70 MPH AND POSSIBLY HIGHER DEPENDING ON HOW MUCH INSTABILITY REMAINS IN PLACE DURING THE OVERNIGHT HOURS. DID NOTICE SOME HINTS AT MID LEVEL LAPSE RATES RELAXING JUST A BIT SO HOPEFULLY THE WIND POTENTIAL WILL REMAIN AT OR BELOW THE CURRENT THINKING. QUARTER SIZED HAIL WILL ALSO BE POSSIBLE AND POTENTIALLY SOME LARGER HAIL IN THE MORE INTENSE UPDRAFTS OF THE LINE. AS THE LINE CONTINUES ITS PROGRESSION SOUTH AND EAST OF AUSTIN BY 2 TO 4 AM...THE MATURE LINE SHOULD CONTINUE TO EVOLVE INTO A WIND AND HEAVY RAIN THREAT AND LESS OF A HAIL THREAT. WHILE THE MOVEMENT OF THE LINE SHOULD BE RATHER QUICK...RAIN RATES SHOULD INCREASE AS THE LINE BEGINS TO INGEST MORE MOIST BOUNDARY LAYER AIR. THIS WOULD RESULT IN SOME LOCALLY HEAVY RAIN THAT MAY RESULT IN LOCALIZED FLASH FLOODING ALONG AND EAST OF THE I35 CORRIDOR WHERE MORE SATURATED SOILS ARE PRESENT FROM PREVIOUS RAINS OVER THE LAST WEEK. TOMORROW MORNING AND INTO THE AFTERNOON HOURS... THE UPPER LOW RESPONSIBLE FOR THE SEVERE EPISODE TODAY WILL SHIFT EASTWARD INTO THE RED RIVER VALLEY WHILE A COLD FRONT BEGINS TO DROP DOWN INTO CENTRAL TEXAS. THE SEVERE THREAT WILL SHIFT TO THE EXTREME EASTERN ZONES AND BY MID-DAY SHOULD BE MOSTLY OUT OF THE AREA. AS THE COLD FRONT APPROACHES...THERE STILL EXISTS A SLIGHT CHANCE FOR THUNDER BUT GFS/EURO ARE BOTH NOT ADVERTISING MUCH OF NOTE WITH THAT ACTIVITY. LATE MONDAY NIGHT AND INTO TUESDAY MORNING... THE COLD FRONT WILL BEGIN TO MOVE THROUGH THE AREA OVERNIGHT MONDAY AND RESULT IN MUCH COOLER TEMPERATURES MOVING INTO THE LONG TERM PERIOD. MUCH DRIER AIR WILL FILTER IN AS WINDS SHIFT TO THE NORTH AND CLEAR OUT THE POP CHANCES. TB3 LONG TERM (TUESDAY THROUGH SUNDAY)... BENIGN WEATHER CONDITIONS ARE EXPECTED FOR THE EXTENDED FORECAST PERIOD. NORTHWEST FLOW ALOFT WILL DOMINATE THROUGH SATURDAY FOR COOL NIGHTS AND MILD AFTERNOONS. A WEAK COLD FRONT IS EXPECTED TO MOVE ACROSS SOUTH CENTRAL TEXAS THURSDAY AFTERNOON BUT DISSIPATES BEFORE REACHING THE COASTAL PLAINS. BOTH GFS AND ECM CONCUR WITH THIS SOLUTION. THIS WILL RE-ENFORCE DRY AND PLEASANT WEATHER ON FRIDAY. AN UPPER LEVEL TROUGH IS FORECAST TO PUSH FROM THE PACIFIC NORTHWEST INTO THE NORTHERN ROCKIES BY SUNDAY. AT THE SURFACE...SOUTHERLY WINDS AND MOISTURE RETURNS ACROSS THE AREA AS THE UPPER LEVEL TROUGH PUSHES TO THE EAST. THIS TRANSLATE TO A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS THE EAST HALF OF SOUTH CENTRAL TEXAS SUNDAY AFTERNOON AND ACROSS THE RIO GRANDE FOR THE EVENING PERIOD. TEMPERATURES WILL REMAIN CLOSE TO NORMAL LEVELS THROUGH THE PERIOD WITH HIGHS IN THE LOWER 80S AND LOWS IN THE LOWER 60S. OB17 && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 84 59 73 52 76 / 50 20 10 - 0 AUSTIN BERGSTROM INTL AIRPORT 83 58 72 51 75 / 50 10 10 - 0 NEW BRAUNFELS MUNI AIRPORT 84 59 74 51 76 / 50 - 10 - 0 BURNET MUNI AIRPORT 82 56 70 49 75 / 50 30 10 - 0 DEL RIO INTL AIRPORT 86 59 76 52 79 / 10 0 0 0 0 GEORGETOWN MUNI AIRPORT 83 57 71 49 75 / 50 20 10 - 0 HONDO MUNI AIRPORT 84 59 75 50 76 / 50 0 - 0 0 SAN MARCOS MUNI AIRPORT 83 60 73 50 75 / 50 10 10 - 0 LA GRANGE - FAYETTE REGIONAL 83 61 73 51 75 / 60 20 10 - 0 SAN ANTONIO INTL AIRPORT 84 60 74 52 76 / 50 - - 0 0 STINSON MUNI AIRPORT 84 61 74 53 76 / 50 - - 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...04 SYNOPTIC/GRIDS...05 PUBLIC SERVICE/DATA COLLECTION...01
Hazardous weather outlook, Apr 26, 2:11 PM CDT, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 211 PM CDT SUN APR 26 2015 TXZ171>173-183>194-202>209-217>225-228-271915- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 211 PM CDT SUN APR 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTH CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. FOR THE AFTERNOON AND EVENING HOURS...THE GREATEST CONCERN FOR SEVERE WEATHER WILL REMAIN ALONG AND NORTH OF A DEL RIO TO GEORGETOWN LINE. THE MAIN CONCERNS WILL BE LARGE HAIL...DAMAGING WIND AND LOCALLY HEAVY RAINFALL. HOWEVER...AN ISOLATED TORNADO CAN NOT BE RULED OUT. A SECOND ROUND OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER THE HILL COUNTRY LATE THIS EVENING...THEN MOVE INTO THE INTERSTATE 35 CORRIDOR DURING THE LATE EVENING AND OVERNIGHT HOURS. THE MAIN CONCERNS WILL DAMAGING WIND...LOCALLY HEAVY RAINFALL AND LARGE HAIL. HOWEVER...AN ISOLATED TORNADO CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE SLIGHT RISK FOR STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE EARLY MONDAY MORNING FOR AREAS EAST OF THE INTERSTATE 35 AND INTERSTATE 37 CORRIDORS. THE MAIN CONCERNS WILL DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AFTERNOON AND EVENING.
In the hours before
Local storm report, Apr 27, 1:35 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
135 AM CDT MON APR 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 AM TSTM WND GST NEW BRAUNFELS 29.70N 98.12W
04/27/2015 M53 MPH COMAL TX ASOS
&&
LJHLocal storm report, Apr 27, 1:38 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
138 AM CDT MON APR 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 AM TSTM WND GST SAN ANTONIO INT AP 29.53N 98.47W
04/27/2015 M41 MPH BEXAR TX ASOS
&&
LJHLocal storm report, Apr 27, 1:56 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
156 AM CDT MON APR 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM FUNNEL CLOUD 5 SE FRIO TOWN 28.97N 99.24W
04/27/2015 FRIO TX LAW ENFORCEMENT
FUNNEL CLOUD REPORTED NEAR HWY 57 AND CR 140
&&
EVENT NUMBER EWX1500291
LJHLocal storm report, Apr 27, 2:36 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
236 AM CDT MON APR 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND DMG 4 ENE LACKLAND AFB 29.40N 98.56W
04/27/2015 BEXAR TX FIRE DEPT/RESCUE
TREES DOWN ON POWER LINES NEAR INTERSECTION OF HWY 90
AND GENERAL MCMULLEN
&&
EVENT NUMBER EWX1500292
LJHLocal storm report, Apr 27, 2:50 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
250 AM CDT MON APR 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 AM TSTM WND GST JOURDANTON 28.91N 98.54W
04/27/2015 M50 MPH ATASCOSA TX STORM CHASER
MEASURED FROM ANEMOMETER ON CAR
&&
LJHLocal storm report, Apr 27, 2:56 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
256 AM CDT MON APR 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 AM TSTM WND DMG SMITHVILLE 30.01N 97.16W
04/27/2015 BASTROP TX EMERGENCY MNGR
SEVERAL REPORTS OF TREES DOWN IN SMITHVILLE. TIME
ESTIMATED FROM RADAR
&&
EVENT NUMBER EWX1500293
LJHThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 9:27 PM CDT | Special Weather Statement | EWX | Val Verde | 63 min |
| Apr 26, 9:39 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 66 min |
| Apr 26, 10:21 PM CDT | Special Weather Statement | EWX | Kinney | 39 min |
| Apr 26, 10:40 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr, Real, Val Verde | 65 min |
| Apr 26, 10:51 PM CDT | Special Weather Statement | EWX | Kinney | 54 min |
| Apr 26, 11:04 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kerr, Llano | 56 min |
| Apr 26, 11:14 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde, Val Verde | 31 min |
| Apr 26, 11:21 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Gillespie, Kerr, Real | 39 min |
| Apr 26, 11:40 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Edwards, Kinney, Maverick, Medina, Real and 2 more | 35 min |
| Apr 26, 11:49 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Blanco, Burnet, Gillespie, Kendall, Kerr and 1 more | 71 min |
| Apr 27, 12:14 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Real, Uvalde | 46 min |
| Apr 27, 12:38 AM CDT | Tornado Warning | EWX | Frio, Medina, Uvalde | 52 min |
| Apr 27, 12:44 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Blanco, Burnet, Caldwell, Comal and 9 more | 61 min |
| Apr 27, 12:47 AM CDT | Special Weather Statement | EWX | Dimmit, Frio, Maverick, Zavala | 58 min |
| Apr 27, 1:24 AM CDT | Tornado Warning | EWX | Atascosa, Frio, Medina | 66 min |
| Apr 27, 1:38 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bastrop, Bexar, Caldwell, Comal, Dimmit and 13 more | 52 min |
| Apr 27, 1:54 AM CDT | Tornado Warning | EWX | Atascosa, Frio | 38 min |
| Apr 27, 2:24 AM CDT | Tornado Warning | EWX | Atascosa, Wilson | 36 min |
| Apr 27, 2:30 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Fayette, Gonzales, Lavaca, Lee and 2 more | 45 min |
| Apr 27, 3:55 AM CDT | Special Weather Statement | EWX | DeWitt | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.